MAUDE Adverse Event Report: FOOTPRINT MEDICAL INC. SINGLE LUMEN 1.9FR SILICONE PIC CATHETER; PICC, PERCUTANEOUS, PERIPHERALLY INSERTED CENTRAL CATHETER

FOOTPRINT MEDICAL INC. SINGLE LUMEN 1.9FR SILICONE PIC CATHETER; PICC, PERCUTANEOUS, PERIPHERALLY INSERTED CENTRAL CATHETER
Model Number S1PIC1.9-C
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 11/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device was returned for investigation.Catheter was received without any apparent signs of damage.Inspection of the returned catheter revealed that there was no device failure and that the device functioned as intended.The device history record for lot #180828 was reviewed.All catheters passed in-process and final inspection criteria including leak testing.Cardiac tamponade is a known inherit risk during the use of peripherally inserted central catheters and most commonly attributed to a malpositioned catheter tip.
 
Event or Problem Description
Infant developed cardiac tamponade after about 6 hours of line being placed.

Brand Name
SINGLE LUMEN 1.9FR SILICONE PIC CATHETER
Common Device Name
PICC, PERCUTANEOUS, PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
FOOTPRINT MEDICAL INC.
12727 cimarron path
san antonio TX 78249 3405
MDR Report Key9513149
Report Number3007697249-2019-11002
Device Sequence Number16258248
Product Code LJS
UDI-Device Identifier00858778006027
UDI-Public(01)00858778006027(17)201109(10)180828
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K091488
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial
Report Date (Section B) 12/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/09/2020
Device Model NumberS1PIC1.9-C
Device Lot Number180828
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/25/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2019
Initial Report FDA Received Date12/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age1 DA